CSN Login
Members Online: 22

Help for an annoying drip???

jsabol's picture
jsabol
Posts: 1156
Joined: Dec 2003

Hi all,
One of the minor, but very annoying and painful, side effects from my chemo is a leaky nose (in addition to simultaneously being very dry!). The constant drip has irritated the heck out of the end of my nose, to the point where it is cracked and red and hurts like heck to blow (every 10 minutes). Vaseline doesn't do it; I'm now using triple paste diaper rash cream. (I know it's meant for my hinder area, but I'm desparate!) I use normal saline nose spray also. Any tips for my sore honker would be appreciated. (In the grand scheme of things, this IS a minor complaint). Thanks, Judy

schoolgirl
Posts: 29
Joined: Feb 2004

Hi Judy, I don't have any answers, my husband is experiencing the same, all day and alnight. Doctor said use nose spray (Afrin) didn't help. Maybe someone has tried something that works. May be minor, but with cancer, we never know. Yvonne

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

Hi Judy: for the external portions of your discomfort, you might try mentholatum- I get some
relief from it, and Calmoseptine Ointment is a good moisture barrier/healing ointment.. Bud

cmcl's picture
cmcl
Posts: 79
Joined: Jan 2004

Judy,
I didn't have the drip, but my nose was red and chapped, all around my nose and down my smile lines. It was also on the outer edge of my left eye and a spot on the bridge of my nose(also left side) where eye glasses would sit. My doc said she thought it was a chemical peel from Oxali/5FU. So I figure I got a free facial! It was a round about way to get it, but I always try to find the positive. I just kept it well moisturized with my daily/nightly face cream. I've been finished with treatments for a month and most of it is gone, just a little red and itchy sometimes.
Good luck and take care,
Carolyn

spongebob's picture
spongebob
Posts: 2600
Joined: Apr 2003

Oh... your nose... After reading the title of your post, I thought it was about ME!

Do people ever wonder just how you got hinder cream on your nose? Do you have a pending promotion or evaluation which might be a possible cause of this rather interesting circumstance?

Later, Judy. (or should I say brown-nose?)

- SB

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network